Please use this identifier to cite or link to this item: http://hdl.handle.net/10316/4664
Title: A Pollard Type Result for Restricted Sums
Authors: Caldeira, Cristina 
Silva, J. A. Dias da 
Issue Date: 1998
Citation: Journal of Number Theory. 72:2 (1998) 153-173
Abstract: Let be an arbitrary field. Letpbe the characteristic of in case of finite characteristic and [infinity] if has characteristic 0. LetAbe a finite subset of . By [logical and]2 Awe denote the set {a+b  a, b[set membership, variant]Aanda[not equal to]b}. Forc[set membership, variant][logical and]2 A, let[nu](R)cbe one-half of the cardinality of the set of pairs (a, b) satisfyinga[not equal to]banda+b=c. Denote by[mu](R)ithe cardinality of the set {c[set membership, variant][logical and]2 A  [nu](R)c[greater-or-equal, slanted]i}. We prove that, fort=1, ..., [left floor]A/2[right floor], [summation operator]ti=1 [mu](R)i[greater-or-equal, slanted]t min{p, 2(A-t)-1}. For =0pandt=1 we get the Erdos-Heilbronn conjecture, first proved by J. A. Dias da Silva and Y. O. Hamidoune (Bull. London Math. Soc.26, 1994, 140-146).
URI: http://hdl.handle.net/10316/4664
DOI: 10.1006/jnth.1998.2269
Rights: openAccess
Appears in Collections:FCTUC Matemática - Artigos em Revistas Internacionais

Files in This Item:
File Description SizeFormat
filea5b2ab55c41e4d8087dd0ef43f345830.pdf323.76 kBAdobe PDFView/Open
Show full item record

WEB OF SCIENCETM
Citations 20

6
checked on Dec 2, 2020

Page view(s) 50

311
checked on Dec 3, 2020

Download(s) 50

218
checked on Dec 3, 2020

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.